MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPT970 OPTIFLOW + TRACHEOSTOMY DIRECT CONNECTION; BTT

FISHER & PAYKEL HEALTHCARE LTD OPT970 OPTIFLOW + TRACHEOSTOMY DIRECT CONNECTION; BTT
Model Number OPT970
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 10/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in china reported that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during use.The healthcare facility also reported that the patient desaturated, the subject device was replaced and the patient recovered.No further patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's tracheostomy.Additionally, a tubing clip (attaches to the patient's clothing/bedding) is provided to support the weight of the circuit and prevent the tubing from being dislodged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard to support the weight of the circuit and prevent the tubing being dislodged from the patient's tracheostomy.Method: the complaint opt970 optiflow + tracheostomy direct connection was not returned to fisher & paykel healthcare (f&p) for evaluation.Results: the customer reported that the tubing of the opt970 optiflow + tracheostomy direct connection was damaged.Conclusion: without the return of the subject device, further information of the reported damage or photos, we are unable to determine the cause of the reported damage.All optiflow + interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject interface would have met the specification at the time of production.Our user instructions that accompany the opt970 optiflow + tracheostomy direct connection interface states: appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not crush or stretch tube, to prevent loss of therapy.Failure to use the set-up described above can compromise performance and affect patient safety.

Brand Name
OPT970 OPTIFLOW + TRACHEOSTOMY DIRECT CONNECTION
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key15928314
Report Number9611451-2022-01134
Device Sequence Number4347832
Product Code BTT
UDI-Device Identifier09420012436917
UDI-Public(01)09420012436917(10)2102004215(11)220128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT970
Device Catalogue NumberOPT970
Device Lot Number2102004215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown